On an analogue of Buchstab’s identity

Debika Banerjee and Makoto Minamide
Notes on Number Theory and Discrete Mathematics
Print ISSN 1310–5132, Online ISSN 2367–8275
Volume 22, 2016, Number 1, Pages 8—17
Download full paper: PDF, 206 Kb

Details

Authors and affiliations

Debika Banerjee
Harish-Chandra Research Institute
Chhatnag Road, Jhunsi, Allahabad 211019, India

Makoto Minamide
Faculty of Science, Yamaguchi University
Yoshida 1677-1, Yamaguchi 753–8512, Japan

Abstract

In this paper, let p denote a prime. We shall consider sums of the type Φ (x,y;f)= Σn≤p|n ⇒ p > y f(n) and ψ (x,y;f)=Σn≤p|n ⇒ p < y f(n) for certain kinds of arithmetical functions f and prove some identities for Φ and ψ which are analogous to the ‘so-called’ Buchstab identity. As an application, we will prove some formulas for square-free integers.

Keywords

  • Buchstab’s identity
  • Square-free integers

AMS Classification

  • 11N25
  • 11N37

References

  1. Alladi, K. (1982) Asymptotic estimates of sums involving the Moebius function, J. Number Theory, 14, 86–98.
  2. Alladi, K. (1982) Asymptotic estimates of sums involving the Moebius function. II, Tran. Amer. Math. Soc., 272, 87–105.
  3. Buchstab, A. A. (1937) Asymptotic estimates of a general number-theoretic function, Mat. Sbornik (N.S.), 2(44), 1239–1246 (in Russian).
  4. De Bruijn, N. G. (1951) On the number of positive integers ≤ x and free of prime factors
    > y, Nederl. Akad. Welensch. Proc. Ser. A, 54, 50–60 (Indag. Math., 13, 50–60.).
  5. De Bruijn, N. G. (1966) On the number of positive integers ≤ x and free of prime factors
    > y, II, Nederl. Akad. Welensch. Proc. Ser. A, 69, 239–247 (Indag. Math., 28, 239–247).
  6. Dickman, K. (1930) On the frequency of numbers containing prime of certain relative magnitude, Ark. Mat. Aston. Fys., 22, 1–14.
  7. Hilderbrand, A. (1986) On the number of positive integers ≤ x and free of prime factors
    > y, J. Number Theory, 22, 289–307.
  8. Hilderbrand, A. & G. Tenenbaum (1986) On integers free of large prime factors, Trans. Amer. Math. Soc., 296, 265–290.
  9. Ivić, A. (1985) On square free numbers with restricted prime factors, Studia Scien. Math.
    Hungarica, 20, 189–192.
  10. Tenenmbaum, G. (1995) Introduction to Analytic and Probabilistic Number Theory, Cambridge Studies in Advanced Mathematics, Vol. 46, Cambridge University Press.

Related papers

Cite this paper

APA

Banerjee, D. & Makoto M. (2016). On an analogue of Buchstab’s identity. Notes on Number Theory and Discrete Mathematics, 22(1), 8-17.

Chicago

Banerjee, Debika, and Makoto Minamide. “On an Analogue of Buchstab’s Identity.” Notes on Number Theory and Discrete Mathematics 22, no. 1 (2016): 8-17.

MLA

Banerjee, Debika, and Makoto Minamide. “On an Analogue of Buchstab’s Identity.” Notes on Number Theory and Discrete Mathematics 22.1 (2016): 8-17. Print.

Comments are closed.